Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On Fitting the Poisson Lognormal Distribution to Species-Abundance Data

M. G. Bulmer
Biometrics
Vol. 30, No. 1 (Mar., 1974), pp. 101-110
DOI: 10.2307/2529621
Stable URL: http://www.jstor.org/stable/2529621
Page Count: 10
  • Read Online (Free)
  • Download ($14.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On Fitting the Poisson Lognormal Distribution to Species-Abundance Data
Preview not available

Abstract

An extension of MacArthur's "broken stick" model is proposed to explain why species abundances should be lognormally distributed. A method of fitting the compound Poisson lognormal distribution by maximum likelihood is described; a computer program is available for performing the calculations. It is shown how the information theory measure of species diversity can be estimated from the parameters of the fitted distribution.

Page Thumbnails

  • Thumbnail: Page 
101
    101
  • Thumbnail: Page 
102
    102
  • Thumbnail: Page 
103
    103
  • Thumbnail: Page 
104
    104
  • Thumbnail: Page 
105
    105
  • Thumbnail: Page 
106
    106
  • Thumbnail: Page 
107
    107
  • Thumbnail: Page 
108
    108
  • Thumbnail: Page 
109
    109
  • Thumbnail: Page 
110
    110